# SDR 2001UALA00138

- Difficulty date: February 21, 2001
- Submitted: March 21, 2001
- Operation: Air carrier
- Aircraft: N173UA
- Make and model: Boeing 747422
- Aircraft serial: 24380
- Aircraft time: 44,845 hours, 4,901 cycles
- Engine: Pwa PW4056
- System (JASC): 2612 · Fire Detection
- Part: Light
- Condition: Shorted
- Location: Cockpit
- Component: Switch
- Component part number: D4550701
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

APU FIRE HANDLE LIGHT ON INTERMITTENLY,  ALSO EICAS MESSAGE BUT NO FIRE WARNING AURAL CREW DIVERTING.  *S/D*  INVESTIGATION INDICATES THAT THE INTERMITTENT FLICKERING OF THE APU FIRE HANDLE, ALSO KNOWN AS FIRE EXTINGUISHING SWITCH ASSEMBLY, APPEARS TO HAVE BEEN CAUSED BY SOME METAL SHAVINGS DROPPED INTO THE WIRE INTEGRATION UNIT (WIU).  THE CULPRIT WAS APPARENTLY CONTACTING THE WIU POSTS ON AND OFF CAUSING THE LIGHTS TO FLICKER.  SINCE THE AREA HAD BEEN CLEANED UP, HOWEVER THE AIRPLANE HAS BEEN FLYING WITHOUT DISPLAYING THAT ANOMALY.
